MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA EVITA V800; ANAESTHESIA AND PULMONARY VENTILATION SUPPORT INSTRUMENT

DRÄGERWERK AG & CO. KGAA EVITA V800; ANAESTHESIA AND PULMONARY VENTILATION SUPPORT INSTRUMENT
Model Number 8422500
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Inaccurate Delivery (2339); High Readings (2459)
Health Effect - Clinical Code Increased Respiratory Rate (2486)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an unexpected auto-triggering of the device occurred with an invasively ventilated patient in neo mode.With a set respiratory rate of 18, the patient's respiratory rate increased to frequencies above 60 despite deep sedation.Reportedly, there was no alarm on the device.This behavior led to a significant deterioration in the patient's condition.The neoflow sensor was replaced.The problem then no longer occurred.Medication was administered to stabilize the patient.
 
Additional Manufacturer Narrative
The investigation was started; the results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
The log file of the affected device was made available and analyzed.Furthermore, the neonatal flow sensor insert used was returned for the investigation.The log file analysis showed that the alarm message 'respiratory rate high' was issued several times during (b)(6) 2025.On the same day at 1:02 pm, the alarm limit for the respiratory rate was increased from 60 to 74 per minute.At the reported time of the event (0:30 a.M., september 25, 2025), no alarms were issued regarding a respiratory rate that was too high; the respiratory rate was obviously below the alarm limit set by the user.The log file also shows that the manual calibration of the neonatal flow sensor was last performed on (b)(6) 2025.The examination of the returned neonatal flow sensor insert confirmed that it was fully functional.However, the visual inspection revealed that the retaining clip of the flow sensor insert was bent.A bent retaining clip can, for example, lead to a loose contact between the neonatal flow sensor cable and the flow sensor insert.Since the measured expiratory flow is used to detect spontaneous breathing, such a loose contact can lead to auto-triggering.In addition, a non-calibrated neonatal flow sensor can cause deviations in the minute and tidal volumes and/or auto-triggering.As a safety feature of the system, the safety software analyses and verifies proper function of the device.If the safety software detects that the set alarm limits for ventilation-relevant parameters have been exceeded or not reached, visual alarm messages are displayed on the screen and audible alarms are emitted to inform the user.Proper replacement of the flow sensor insert is described in the instructions for use of the device.In addition, according to the instructions for use, the flow sensors must be visually inspected before use and replaced if damaged.The instructions for use also specify a manual calibration of the neonatal flow sensor at least once a day.Based on the investigation results, it was concluded that the reported event was caused by non-compliant use of the device with respect to the instructions for use (calibration, handling of the neonatal flow sensor).In the current event, the device reacted as specified and generated ventilation-related alarms.A device malfunction could not be identified.After the event, the device was successfully checked in accordance with the manufacturer's specification.The results of the investigation did not reveal any new risks which are not covered by the product risk management file.
 
Event or Problem Description

Brand Name
EVITA V800
Common Device Name
ANAESTHESIA AND PULMONARY VENTILATION SUPPORT INSTRUMENT
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key23189927
Report Number9611500-2025-00554
Device Sequence Number18428515
Product Code CBK
UDI-Device Identifier04048675542148
UDI-Public(01)04048675542148(11)241213(93)8422500-08
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
Z120301
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8422500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/01/2025
Supplement Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown